Cover Image

Dasatinib-induced hemorrhagic colitis complicated with cytomegalovirus infection

Aya Nakaya, Yoshiko Azuma, Shinya Fujita, Atsushi Satake, Takahisa Nakanishi, Yukie Tsubokura, Akiko Konishi, Masaaki Hotta, Hideaki Yoshimura, Kazuyoshi Ishii, Tomoki Ito, Shosaku Nomura
  • Yoshiko Azuma
    First Department of Internal Medicine, Kansai Medical University, Osaka, Japan
  • Shinya Fujita
    First Department of Internal Medicine, Kansai Medical University, Osaka, Japan
  • Atsushi Satake
    First Department of Internal Medicine, Kansai Medical University, Osaka, Japan
  • Takahisa Nakanishi
    First Department of Internal Medicine, Kansai Medical University, Osaka, Japan
  • Yukie Tsubokura
    First Department of Internal Medicine, Kansai Medical University, Osaka, Japan
  • Akiko Konishi
    First Department of Internal Medicine, Kansai Medical University, Osaka, Japan
  • Masaaki Hotta
    First Department of Internal Medicine, Kansai Medical University, Osaka, Japan
  • Hideaki Yoshimura
    First Department of Internal Medicine, Kansai Medical University, Osaka, Japan
  • Kazuyoshi Ishii
    First Department of Internal Medicine, Kansai Medical University, Osaka, Japan
  • Tomoki Ito
    First Department of Internal Medicine, Kansai Medical University, Osaka, Japan
  • Shosaku Nomura
    First Department of Internal Medicine, Kansai Medical University, Osaka, Japan

Abstract

A 69-year-old man with chronic-phase chronic myeloid leukemia was initially treated with 100 mg dasatinib once a day. Despite a major molecular response within 9 months, he developed hemorrhagic colitis 32 months after starting dasatinib. Colonoscopy identified multiple hemorrhagic ulcers in the transverse colon. The pathological findings indicated cytomegalovirus infection. Dasatinib was stopped and he was started on ganciclovir. Three months later, colonoscopy confirmed the disappearance of the hemorrhagic ulcers. Dasatinib is a second-generation tyrosine kinase inhibitor used to treat chronic myeloid leukemia. As a multi-kinase inhibitor that acts on SRC-family kinases, its broader off-target kinase-inhibitory activity may account for the adverse events of dasatinib. Although gastrointestinal bleeding is common in patients taking dasatinib, the combination of cytomegalovirus infection and hemorrhagic colitis in the absence of systemic immunodeficiency is rare. Based on this case of dasatinibinduced hemorrhagic colitis with cytomegalovirus infection, we describe a possible mechanism and effective treatment.

Keywords

Dasatinib, Hemorrhagic colitis, Cytomegalovirus, Chronic myeloid leukemia

Full Text:

PDF
HTML
Submitted: 2017-09-20 06:15:59
Published: 2017-12-22 10:46:49
Search for citations in Google Scholar
Related articles: Google Scholar
Abstract views:
253

Views:
PDF
27
HTML
50

Article Metrics

Metrics Loading ...

Metrics powered by PLOS ALM


Copyright (c) 2017 Aya Nakaya, Yoshiko Azuma, Shinya Fujita, Atsushi Satake, Takahisa Nakanishi, Masaaki Hotta, Akiko Konishi, Yukie Tsubokura, Hideaki Yoshimura, Kazuyoshi Ishii, Tomoki Ito, Shosaku Nomura

Creative Commons License
This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.
 
© PAGEPress 2008-2018     -     PAGEPress is a registered trademark property of PAGEPress srl, Italy.     -     VAT: IT02125780185     •     Privacy